MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1804300-15
Medical Device Problem Codes Leak/Splash (1354); Difficult or Delayed Activation (2577); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.The investigation was unable to determine a conclusive cause for the reported leak.The reported difficulties of difficult or delayed activation, stent dislodgement and the patient effects of serious illness/injury/impairment and foreign body in patient appear to be related to operational context of the procedure.The investigation was unable to determine a conclusive cause for the reported leak as the device was not returned for analysis.It should be noted, there was no damage or leak noted to the stent delivery system (sds) during the inspection prior to use or during preparation for use which suggests a product quality issue did not contribute to the reported difficulties.The reported delayed activation appears to be related to operational context of the procedure as it is likely the reported device leak caused/contributed to the reported difficult or delayed activation.The device was removed; however, upon removal the stent was noted to be dislodged.The stent was found via cine and fluoroscopy partially deployed in the small branch of the ulnar artery.It is likely the partially expanded stent interacted with artery during removal causing the stent to dislodgement from the delivery system.The stent remains in the patient as no intervention was performed.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to a lesion in the left circumflex (lcx) artery.The 3.00x15mm xience skypoint stent delivery system (sds) was advanced to the target lesion; however, when attempting to deploy the stent the balloon was thought to have leak and may have ruptured.Pressure was increased; however, no atmospheres (atm) were reached to inflate the balloon and blood was noted to come back into the indeflator.The sds was removed from the patient; however, the stent was noted to not be the balloon.The guide catheter and guidewire were then removed from the patient.The stent was not in the guide catheter.Cine and fluoroscopy were performed up and down the radial access site to look for the dislodged stent and the xience stent was found to be partially deployed as both ends of the stent were noted to have expanded slightly in the small branch of the ulnar artery.No intervention was performed in the remove the dislodged stent.There was no adverse patient sequela.No additional information was provided.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16727386
Report Number2024168-2023-03748
Device Sequence Number8116537
Product Code NIQ
UDI-Device Identifier08717648233234
UDI-Public08717648233234
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1804300-15
Device Catalogue Number1804300-15
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/22/2023
Initial Report FDA Received Date04/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown